MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS NA+ SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 8379034
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/25/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation determined that non-reproducible, higher than expected sodium (na+) results were obtained from a non-vitros biorad quality control fluid processed using vitros chemistry products na+ slides lot 4267-1147-8042 on a vitros 4600 chemistry system.The investigation could not determine a definitive assignable cause of the event.Based on historical quality control results, a vitros na+ lot 4267-1147-8042 performance issue is not a likely contributor of the events.However, an individual slide related issue cannot be entirely ruled out.An instrument related issue could not be entirely ruled out as a contributing factor of the event as diagnostic precision testing was not performed on the vitros 4600 chemistry system.However, there was no evidence of instrument malfunction and historical qc results were precise indicating that an instrument related issue is unlikely.Acceptable repeat results were obtained using fresh aliquots of the biorad control fluid.Therefore, an issue related to the biorad control fluid cannot be ruled out as a contributing factor of the events.Improper protocol for the vitros erf cannot be ruled out as a contributing factor of the events.The customer was allowing the vitros electrolyte reference fluid (erf) to warm for only 5-10 minutes.Additionally, the customer had not recalibrated the vitros na+ reagent after switching vitros erf lots on the instrument.According to the vitros erf instructions for use (ifu): - calibrate vitros na+ , k+ , and cl- with every reference fluid lot change.- warm the unopened pouch to internal system temperature prior to loading on the instrument (minimum 30 minutes - maximum 24 hours).The ortho tsc advised the customer on proper protocol for using the vitros erf and the customer has since recalibrated vitros na+ lot 4267-1147-8042 on the instrument.Continual tracking and trending of complaints has not identified any signals that would point to a potential systemic issue with vitros na+ lot 4267-1147-8042.
 
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report non-reproducible, higher than expected sodium (na+) results were obtained from a non-vitros biorad quality control fluid processed using vitros chemistry products na+ slides lot 4267-1147-8042 on a vitros 4600 chemistry system.Biorad lot 92990 level 1 results of >250 and >250 mmol/l vs an expected result of 122.2 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.The non-reproducible, higher than expected results were from a non-patient control fluid and were not reported outside of the laboratory.The customer confirmed that no patient sample results had been affected or questioned.There has been no reported allegation of patient harm as a result of this event.This report is number two of two mdrs for this event.Two 3500a forms are being submitted for this event as two devices were involved.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).

Brand Name
VITROS CHEMISTRY PRODUCTS NA+ SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key23571999
Report Number1319809-2025-00091
Device Sequence Number10155302
Product Code JGS
UDI-Device Identifier10758750004812
UDI-Public(01)10758750004812(17)260501(11)241110(10)426711478042
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/01/2026
Device Catalogue Number8379034
Device Lot Number4267-1147-8042
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Initial Report FDA Received Date11/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/10/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown